I am an Associate Professor of Mathematics in the School of Mathematical and Statistical Sciences at Southern Illinois University (SIU).

My research interests lie in the fields of number theory, automorphic forms, representation theory, and harmonic analysis on reductive p-adic groups. I am particularly interested in questions arising from the Langlands program.

Prior to joining SIU in 2015 (Assistant Professor 2015-2020; Associate Professor 2020-present), I was a Visiting Assistant Professor from 2012 to 2015 in the Department of Mathematics at Oklahoma State University. For Spring 2013, I was a Postdoctoral Fellow at ICERM, Brown University and joined the Semester Program on "Automorphic Forms, Combinatorial Representation Theory and Multiple Dirichlet Series."

I received my Ph.D. in Mathematics in 2012 from the Department of Mathematics at Purdue University under the direction of Professor Freydoon Shahidi. I obtained my B.S. in Mathematics from the Department of Mathematics at Korea University, Seoul, and was a graduate student in the Department of Mathematics at POSTECH, Pohang, South Korea before coming to Purdue.


Current Grant: Simons Foundation Collaboration Grants for Mathematicians, 2021-2026

Papers / Preprints (final published versions linked to journal may differ slightly from pdf or arXiv below)

  • Tempered non-discrete spectrum for pseudo-z-embedding, Proc. Amer. Math. Soc., Vol. 149 (2021), No. 7, pp.2841-2850. journal, pdf

  • R-groups for unitary principal series of Spin groups (with Dubravka Ban, David Goldberg), J. Number Theory, Vol. 225 (2021), pp.125-150. journal

  • On multiplicity in restriction of tempered representations of p-adic groups, Math. Z., Vol. 291, Issue 1-2 (2019), pp.449-471. journal, arXiv

  • R-group and multiplicity in restriction for unitary principal series of GSpin and Spin (with Dubravka Ban, David Goldberg), GANITA, Springer Proceedings in Mathematics & Statistics, in honour of Professor Kumar Murty's 60th Birthday, Vol. 251 (2018), pp.59-69. journal, pdf

  • Behavior of R-groups for p-adic inner forms of quasi-split special unitary groups (with David Goldberg), Special issue of Bulletin Iranian Mathematical Society (BIMS), in honor of Professor Freydoon Shahidi's 70th birthday, Vol. 43(2017), No. 4, pp.117-141. journal, arXiv

  • The local Langlands conjecture for p-adic GSpin4, GSpin6, and their inner forms (with Mahdi Asgari), Forum Math., Vol. 29, Issue 6 (2017), pp.1261-1290. journal, pdf

  • Transfer of Plancherel measures for discrete series representations between p-adic inner forms, with an appendix by Tasho Kaletha

  • The local Langlands conjecture for the p-adic inner form of Sp4, Int. Math. Res. Notice 2017; 2017 (6): pp.1830-1889. journal, pdf

  • Generalized pseudo-coefficients of discrete series of p-adic groups, Asian J. Math., Vol. 20 (2016), no. 5, pp.969-988. journal, arXiv

  • Invariance of R-groups between p-adic inner forms of quasi-split classical groups (with David Goldberg), Trans. Amer. Math. Soc. 368 (2016), no. 2, pp.1387–1410. journal, pdf

  • Transfer of R-groups between p-adic inner forms of SLn (with David Goldberg), Manuscripta Math. Vol. 146, Issue 1 (2015), pp.125-152. journal, pdf

  • Transfer of Plancherel measures for unitary supercuspidal representations between p-adic inner forms, Canad. J. Math. 66 (2014), no. 3, pp.566-595. journal, arXiv


Grants

  • Simons Foundation Collaboration Grants for Mathematicians

  • SIU New Faculty Startup

  • AMS-Simons Travel Grant


Research Visits

  • Institut des Hautes Études Scientifiques (IHÉS), IHÉS Invited Researcher - upcoming

  • Max-Planck-Institut für Mathematik (MPIM), Guest Program

  • Pohang Mathematics Institute (PMI), POSTECH, Hwarang Program


Organizational Activities

  • Co-organizer: AMS Sectional Meeting, Special Session on Recent Advances in the Langlands Program, Univ. of Denver, CO, 2022 - upcoming

  • Co-organizer: AMS Sectional Meeting, Special Session on Representation Theory, Automorphic Forms and Related Topics, Univ. of St. Thomas, MN, 2016

  • Program Committee: Langenhop Lecture and SIU Mathematics Conference, SIUC, 2016; 2019

  • Colloquium Coordinator: Department/School Colloquium Series, SIUC, Falls 2016-21; Springs 2017, 19-21


School of Mathematical and Statistical SciencesSouthern Illinois University1245 Lincoln Dr.Carbondale, IL 62901-4408Phone: 618-453-6508 / Fax: 618-453-5300E-mail: kchoiy+at+siu+dot+edu